Format

Send to

Choose Destination
Neuropediatrics. 2014 Apr;45(2):129-31. doi: 10.1055/s-0033-1360481. Epub 2013 Nov 29.

Everolimus for the treatment of subependymal giant cell astrocytoma probably causing seizure aggravation in a child with tuberous sclerosis complex: a case report.

Author information

1
Epilepsy Center Kork, Kehl-Kork, Germany.
2
Klinikum Stuttgart, Olgahospital, Stuttgart, Germany.

Abstract

We are reporting on a 13.5-year-old girl with tuberous sclerosis complex (TSC) who was treated with everolimus because of giant cell astrocytoma and bilateral angiomyolipoma. She suffered from pharmacoresistant partial epilepsy with clusters of tonic and tonic-clonic seizures. Treatment with carbamazepine and sulthiame had led to a stable situation for more than 2.5 years. The dosage of everolimus had to be increased and refractory status epilepticus followed after 12 days. In the absence of any other possible cause, we believe that the status epilepticus was provoked by everolimus. So far, only a few cases of possible seizure aggravation by everolimus have been reported. The clinical relevance of possible negative effects in epileptic patients remains unclear. Similar observations should be documented and reported.

PMID:
24293099
DOI:
10.1055/s-0033-1360481
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Georg Thieme Verlag Stuttgart, New York
Loading ...
Support Center